Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 7, 2004, 3:47 AM EDT for Erie County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 3:47 AM EDT (07:47 UTC)
- Expired
- May 7, 2004, 4:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, PA
The radar
The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
024 WUUS51 KCLE 070747 SVRCLE PAC049-070815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 415 AM EDT * AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF NORTH EAST...OR ABOUT 9 MILES NORTHEAST OF ERIE...MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH EAST HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4234 8006 4216 8009 4205 7928 4228 7924 $$ MRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:53 AM EDT, 54 minutes earlier.
Area forecast discussion, May 7, 2:53 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 253 AM EDT FRI MAY 7 2004 .DISCUSSION... NOT A GREAT DEAL OF TIME FOR A DISCUSSION THIS MORNING WITH THE TSTMS OVER THE AREA. BIG FORECAST QUESTION FOR TODAY CONTINUES TO BE THE FRONTAL POSITION AND MOVEMENT. THE POSITION OF THIS FRONT WILL BE VERY IMPORTANT OVER THE NEXT COUPLE OF DAYS. FRONT IS CURRENTLY OVER EXTREME NRN OH SLOWLY MOVING S. WILL NEED CARRY SCT TSRA ACROSS THE BOARD WITH CONVECTION STILL BACK IN SRN LOWER MI. FRONT SHOULD STALL OUT OVER CENTRAL/SRN OHIO THIS MORNING AS IT BECOMES PARALLEL TO THE MEAN FLOW. THIS WILL ALLOW LOW LVL RIDGING TO NOSE INTO THE AREA TODAY. TODAY COULD ACTUALLY END UP BEING MOSTLY SUNNY ACROSS THE NORTH WITH AREAS NORTH OF FLINT CURRENTLY CLEARING OUT. IN FACT...ETA BUFKIT PROFILES SHOW DECENT DRYING IN THE LOW-MID LVLS TODAY. HOWEVER...WITH THE FRONT IN PROXIMITY...CANNOT RULE OUT SOME MID CLDS. THUS...WILL EVENTUALLY GO PTCLDY FOR THE NORTH AFTER THE MORNING CONVECTION. THE FAR SOUTHERN AREAS A LITTLE MORE DIFFICULT WITH THE FRONT BEING CLOSE BY. SINCE THERE CONTINUES TO BE CONVECTION NORTH OF THE FRONT OVER FAR SRN LOWER MICH...WILL NEED TO CARRY POPS ALL DAY ALONG AND S OF US-30. PLUS...THE MCS THAT IS CURRENTLY DEVELOPING OVER NRN IL MAY RIDE ALONG THE FRONT AND MOVE THRU THE SRN AREA TODAY AS WELL. FRONT WILL TRY TO MOVE BACK N AS A WARM FRONT TONIGHT. MODELS ARE A LITTLE SLOWER WITH THE NWD MOVEMENT...WHICH MAKES SENSE GIVEN THE COOL NLY FLOW AND STRONG HIGH TO THE NORTH. NONETHELESS...BOTH MODELS SHOW THE FRONT MOVING THRU THE ENTIRE CWFA BY SAT AFTN. NEITHER MODEL SHOWS GREAT AMT OF QPF WITH THE FRONT AS IT MOVES BACK N TONIGHT...AND THERE IS REALLY NOT MUCH IN THE WAY OF UPR DYNAMICS TO WORK WITH. WILL NEED TO CONTINUE WITH CHC POPS OVER THE ENTIRE CWFA SAT THOUGH AS THE MODELS DO SHOW INSTABILITY IN THE WARM SECTOR WITHOUT MUCH CAP. PLUS...THE GFS SUGGESTS THE FRONT MIGHT MOVE BACK SOUTH LATE IN THE AFTN. POPS WILL BE LOW OVER THE SOUTH WHERE THEY WILL BE FARTHEST FROM THE FRONT. RIGHT NOW...IT LOOKS LIKE THE BEST MCS ACTIVITY THRU THE WKND WILL STAY N AND W OF THE AREA...AS THE BEST LOW LVL JET AND THETA-E RIDGING STAYS W. IN FACT...THE AREA STAYS UNDER A THETA-E MIN FOR MUCH OF THE WKND. NO MAJOR CHANGES BEYOND SUNDAY. COLD FROPA SUN AFTN INTO EVENING SHOULD CAUSE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. TEMPS AT LEAST IN THE UPR 70S ARE POSSIBLE SUNDAY IF CLDS HOLD OFF AND WE STAY IN THE WARM SECTOR AS THE ETA SHOWS 850MB TEMPS RISING TO +16C. WILL GO A LITTLE WARMER THAN GUIDANCE ON SUNDAY. ZONES WILL BE OUT BY 315 AM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH UNTIL 4 AM. PA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM. && MRD
Hazardous weather outlook, May 6, 6:00 AM EDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT THU MAY 6 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. .DAY ONE... THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND NORTH OF A MARION TO CLEVELAND...TO ERIE PENNSYLVANIA LINE AS A COLD FRONT MOVES SOUTH FROM MICHIGAN AND ONTARIO. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TONIGHT AS THE FRONT PASSES TO THE SOUTH. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE LATE THIS AFTERNOON AND TONIGHT...WITH SEVERE WIND GUSTS OF 58 MPH OR GREATER AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE FRONT BEGINS TO SLOW DOWN OVER OHIO. EXPECT THE THUNDERSTORMS TO REACH THE TOLEDO AREA BETWEEN 5 AND 8 PM...THE CLEVELAND AND ERIE AREAS BY 10 PM...AND THE MANSFIELD AND MARION AREAS AROUND MIDNIGHT. PLEASE MONITOR LATER FORECASTS AND OUTLOOKS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK THAT THUNDERSTORMS MAY BECOME SEVERE FRIDAY NIGHT AND SATURDAY MORNING. IN ADDITION...RAINFALL MAY BE LOCALLY HEAVY AT TIMES. THUNDERSTORMS CONTINUE TO BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...AND AGAIN FRIDAY NIGHT INTO SATURDAY. MRD
In the hours before
Special weather statement, May 6, 9:58 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 958 PM EDT THU MAY 6 2004 OHZ003-006>010-017>019-027>030-036-037-047-070349- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-KNOX OH-LORAIN OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- 958 PM EDT THU MAY 6 2004 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE REGION... A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPED BETWEEN 900 PM AND 930 PM EDT THIS EVENING OVER SOUTHWEST MICHIGAN AND NORTHWEST INDIANA. THE STORMS ARE MOVING EAST SOUTHEAST AT 35 MPH AND WILL BE IN LUCAS AND HANCOCK COUNTIES BETWEEN 1130 PM AND MIDNIGHT...HANCOCK COUNTY BY MIDNIGHT...AND OTTAWA...SANDUSKY...SENECA...AND WYANDOT COUNTIES BY 100 AM. THE STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THESE STORMS. LOMBARDY
Special weather statement, May 7, 3:09 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 309 AM EDT FRI MAY 7 2004 OHZ003-006>009-017>019-027>029-070730- CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-LUCAS OH-OTTAWA OH- RICHLAND OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...BOWLING GREEN...BUCYRUS...FINDLAY... FOSTORIA...FREMONT...MANSFIELD...NORWALK...PORT CLINTON...SANDUSKY... TIFFIN...TOLEDO AND UPPER SANDUSKY 309 AM EDT FRI MAY 7 2004 SEVERE THUNDESTORM WATCH NUMBER 151 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... LUCAS...OTTAWA...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT...CRAWF ORD...RICHLAND...HURON AND ERIE. SCATTERED THUNDRSTORMS CONTINUE TO BE POSSIBLE THIS MORNING AS THE FRONT MOVES SOUTH OF THE AREA. ISOLATED SEVERE WEATHER IS STILL POSSIBLE EARLY THIS MORNING...BUT THE COVEREAGE IS NOT EXPECTED TO BE WIDESPERAD. MRD
Special weather statement, May 7, 3:09 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED SPELLING NATIONAL WEATHER SERVICE CLEVELAND OH 309 AM EDT FRI MAY 7 2004 OHZ003-006>009-017>019-027>029-070730- CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-LUCAS OH-OTTAWA OH- RICHLAND OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...BOWLING GREEN...BUCYRUS...FINDLAY... FOSTORIA...FREMONT...MANSFIELD...NORWALK...PORT CLINTON...SANDUSKY... TIFFIN...TOLEDO AND UPPER SANDUSKY 309 AM EDT FRI MAY 7 2004 SEVERE THUNDERSTORM WATCH NUMBER 151 HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... LUCAS...OTTAWA...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT... CRAWFORD...RICHLAND...HURON AND ERIE. SCATTERED THUNDERSTORMS CONTINUE TO BE POSSIBLE THIS MORNING AS THE FRONT MOVES SOUTH OF THE AREA. ISOLATED SEVERE WEATHER IS STILL POSSIBLE EARLY THIS MORNING...BUT THE COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.